MAUDE Adverse Event Report: AIZU OLYMPUS CO., LTD. OES BRONCHOFIBERSCOPE

AIZU OLYMPUS CO., LTD. OES BRONCHOFIBERSCOPE
Model Number BF-1T60
Medical Device Problem Codes Peeled/Delaminated (1454); Failure to Clean Adequately (4048)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was returned and evaluated.Additional findings include; due to a cut on bending section cover, water tightness was lost.Indication on connecting tube had a disappeared area.Plastic distal end cover had foreign objects and was deformed.Due to deformation of distal end, the specified resolving power was not obtained.Light guide bundle had a stain.Color ring had a crack.Control unit was damaged.Because channel tube was crushed, forceps could not be inserted.Due to wear of angle wire, bending angle in up direction did not meet the standard value.Connecting tube had a wrinkle.Adhesive on bending section cover had a chip.Bending section cover had a cut.Connecting tube had a dent.The investigation is ongoing, this report will be supplemented when new and relevant information becomes available.
 
Event or Problem Description
It was observed that during the device evaluation that the coating was peeled from the soft tube and there was foreign matter on the tip cover of the bronchofiberscope.There were no reports of patient involvement.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.A review of the device history record found no deviations that could have caused or contributed to the reported issue.It has been over ten (10) years since the subject device was manufactured.Based on the results of the investigation, a definitive root cause could not be determined.However, it is likely that the coating on insertion tube peeled off was caused by stress of repeated use, external factors, or handling.Upon further follow up with the customer, it was determined that the foreign material adhered to the device is not reportable.The device was returned for evaluation without reprocessing and as a result would have foreign material.The event can be detected by following the instructions for use which state: ¿chapter 3 preparation and inspection, 3.2 inspection of the endoscope¿ describes the methods for inspection on the suggested event.Olympus will continue to monitor field performance for this device.

Brand Name
OES BRONCHOFIBERSCOPE
Common Device Name
BRONCHOFIBERSCOPE
Manufacturer (Section D)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima 965-8 520
JA  965-8520
Manufacturer (Section G)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key18710692
Report Number9610595-2024-03234
Device Sequence Number7084327
Product Code EOQ
UDI-Device Identifier04953170308161
UDI-Public04953170308161
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K023984
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 03/15/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model NumberBF-1T60
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/28/2024
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/02/2024
Supplement Date Received by Manufacturer03/08/2024
Initial Report FDA Received Date02/15/2024
Supplement Report FDA Received Date03/15/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/09/2013
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown